MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred, requiring additional intervention.The patient presented with coronary heart disease and underwent coronary angioplasty.The 90% stenosed target lesion was moderately tortuous and severely calcified.A 2.00mm x 20mm maverick balloon catheter was advanced for dilatation.The balloon was deflated, and a little resistance was felt when removing the device.However, the distal portion which was 30 centimeters of the balloon that connects to the hypotube was detached.The fractured part of the device was trapped with another coronary balloon.A 2.0 x 20 emerge balloon catheter was then used to complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: fg maverick 2 mr, 2.00mm x 20mm, was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion found a break 58cm from the distal tip and multiple instances of stretching and kinking throughout the shaft.The hypotube and manifold of the device was not returned.The balloon had a complete circumferential tear approximately 7mm from the proximal edge of the balloon sleeve, the distal section of the balloon tear was pulled over the distal bumper tip however no sections of the balloon had detached.A microscopic examination of the bumper tip showed no signs of distal tip damage.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19627054
Report Number2124215-2024-37594
Device Sequence Number8084636
Product Code LOX
UDI-Device Identifier08714729370161
UDI-Public08714729370161
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0031852531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale